We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to firstname.lastname@example.org.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
I have been on the mini-pill, Camila (generic for micronor) for about 4 months now. I went on it because I can't be on the combined pill because I get migraines with aura. People who suffer from that can not be on estrogen. I also suffer from menorraghia (heavy menstrual bleeding) and the only thing that helps with that is the combined pill. So because I can't be on that, my doctor and I decided to try the mini-pill and a tablet form of transexamic acid (Lysteda) which is supposed to reduce the bleeding by 1/3. I have made it through the 4 months on the mini-pill but have not been very happy with it. It makes my periods VERY irratic. I looked up stuff on it and read that irregular periods are very common on the mini-pill. My doctor also told me they could be irregular but I didn't know how irregular. The info online says your periods can be early or late, shorter or longer and heavier or lighter. Problem is, I thought you would get one of those things every month!....not different things every month.. The only thing that has been consistent is that my periods always come early by a few days. I've decided that I would much rather deal with my normal periods (which shouldn't be as heavy anymore with the Lysteda), than to not know what my periods are going to be like every month, so I have decided to come off of it and just use condoms for preventing pregnancy. I have been on so many different GYN medications since my period started!. I told the nurse at my doctors office today that I am done with medications. I've even tried the IUD and that didn't work for me either. I bled heavily the whole time I had it in. The only reason I need to stay on the Lysteda is because without it, my bleeding is too heavy. I wound up in the ER a month after I stopped the combined pill and a few days before I started the mini-pill, due to blood loss.
So I'm wondering if anybody can share their experiences of coming off the mini-pill with me. I have one full week left of the pills in my current pack and I'm planning on not taking them. The nurse at my doctor's office said I could take the rest of the week or I can stop now since they are all the same pills with no placebo's. She said I should expect to have a withdrawal bleed and I figured since I am still bleeding now, it would be better to just keep bleeding a little longer than stop bleeding and start all over again.
I know everybody is different, but if you can share your experience with coming off them with me, it would be greatly appreciated
It's normal to experience some irregularity for awhile after you discontinue, there's no way to really predict what will happen though.
Has anyone ever investigated why you're having such painful, heavy periods? There's probably been an underlying condition all along which no type of BCP can fix, just cover up for awhile. There are a number of things which can cause heavy, painful periods.
They have run so many tests on me to determine why I have such heavy periods. They did a thyroid test, a test for Von Willbrands (sp?) disease and numerous others!, and all have come back normal. I'm not quite sure what to think now. My doctors are telling me nothing more can be done and even mentioned to talk to my doctor about a hysterectomy. I went in a saw her about 2 months ago, and that is when she put me on the Lysteda. It works a little bit, but only reducing my bleeding by 1/3, isn't alot and I still bleed very heavy. Even when I went to the ER, my blood count came back within normal limits. This may sound really bad, but for these last few months I was praying that one of the tests would come back abnormal so they can treat me and put an end to these horrible periods. I am just lost on what to do . I have had very bad periods since they started when I was 17. I had horrible HORRIBLE cramps but wasn't starting my period. One day my mom took me to a GYN though. He did a pelvic exam and a month or two later, my period came and they have been horrible ever since. I remember my first period very well. The day it started it just seemed so abnormal to me. The blood was a purplish/blue color and full of lumps. It started to get red over the course of the week that I had it, and has been red ever since, but I distinctly remember that blueish color and knew it didn't seem right to me. The only thing I can think of, is when I went to the ER, my blood count came back normal and I was filling overnight pads front to back in about 20 minutes. The only thing I can possibly think of is that I am producing too much blood. I mentioned it to my doctor and she didn't think that was the case.
I just don't know what to do though. They've run tests and now my doctor says nothing more can be done. Now I can't even be on the pill that regulates them. I started the period I am on last Sunday night (21st) and I am still bleeding bright red today. I am so lost on what to do
My sister was in a similar boat. She would have heavy bleeding that lasted weeks and weeks, to the point that she almost required a blood transfusion because she was so anemic. Doctor after doctor told her that her options were the Pill or a hysterectomy at age 24 (no kids yet)! She consulted with a NaPro physician who specializes in this stuff. The NaPro doc investigated things her regular doctors had never even mentioned. Turns out it was this little fibroid that everybody else ignored - "Oh it's too small to be causing all this bleeding." Dr. H treated the fibroid with medication for 3 months to shrivel it up, everything's been fine ever since. Maybe it would be worth a second opinion from one of them? They are all over the US.
I was also on Camila at first. My periods were quite sporadic on it and I switched to Tri Sprintec (generic for Ortho Tri Cyclen) after Quentin was weaned from the breast. I've never expierienced breakthrough bleeding with it, but it has regulated my periods at least as I've always had problems with erratic cycles.
ShawnaCAN: Thank you so much for that info!. I will look into it.
Quentinsmommy: Thank you so much for replying!. If I could go on the combined pill like the Ortho Tri Cyclen, I definatly would. Unfortunatly I can't be on the combined pill (the one with estrogen and progesterone) because I suffer with migraine with aura. It is when, before the onset of a migraine, you experience neurological symptoms. In my case, it almost seems like I am having a stroke. I get blurry vision in one eye, one side of my body (mostly my arm) goes numb and my speech is impaired. That usually lasts for about 20-30 minutes and then those symptoms go away and the migraine comes. I have been given 1 MRI and 2 CAT scans (1 with dye and 1 without) and they both showed that it was not a stroke or a mini-stroke (TIA) and the doctors determined it was migraine with aura. I am currently seeing a neurologist but both she and my GYN are against putting me on the combined pill due to a higher stroke risk. I am already at a risk for stroke with the migraine with aura, and since birth control also puts you at a slight risk for stroke, my risk is doubled if I am to take them. I guess there are new studies by the FDA on taking the combined pill if you suffer from those type of migraines which say it is too unsafe to take them.
I did however get ahold of my doctor in the practice today (thankfully she was in!) and I am going for an endometrial biopsy on Friday. So once I get those results back, I will find out what is going to be happening. Now I just gotta wait till Friday! lol